New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

angelang40
Regular Member


Date Joined Sep 2007
Total Posts : 160
   Posted 6/17/2008 5:37 AM (GMT -7)   
Just got my blood results back for my methotrexate and my thyroid everythings fine cant understand when im going to the toilet my stool is black!would it be a combination of all the drugs im taking right now im on
 
penicillian due to swollen glands
ferrous sulphate (iron)
 
as well as tramadol,methotrexate,coeding sulphate,
 
just cant understand why im waking up in the morning in agony then when i take my meds i appear to be fine would it be some of the side effects due to those 2 drugs?i was fine befire i took them please help!

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 6/17/2008 6:23 AM (GMT -7)   
I think the reason for your black stool is the added iron you are taking. It is common while taking iron to be more constipated and to have dark/black stools. Since you are on antibiotics you should be sure to take a probiotic 2 hours after you take the antibiotics. That will help keep the bacteria (good & bad) level in your gut.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


bentwistle
Regular Member


Date Joined Jul 2006
Total Posts : 330
   Posted 6/17/2008 7:26 AM (GMT -7)   
I hope you start to feel better soon - and I agree with Nanners that the black stool could be from the iron. I would definitly let your doctor know if the pain persists - further investigation could be warranted. Something is obviously amiss.

Good luck,

Bev

Kittikatt
Regular Member


Date Joined Jul 2004
Total Posts : 422
   Posted 6/17/2008 1:55 PM (GMT -7)   
FERROUS SULFATE = BLACK STOOL!!!

Iron supplements not only cause BLACK stool, they can also cause diarrhea and/or constipation. It has caused D for me. I had more cramping and pain when I first started taking Ferrous Sulfate 2 months ago. The pain has gotten better but the stools are still black. My GI wants me to stay on Ferrous Sulfate for another 4 months, though. Bleh! However, I will say it has made me feel MUCH better from a fatigue/energy standpoint.
Diagnosed in October, 2004 at age 33.
36/F/SC
Current Rx's: Colazal (generic), Nexium (generic), Ferrous Sulfate, One-A-Day multivitamin, Culturelle Probiotic, Omega-3 Fish Oil, Vitamin D, Vitamin A, Calcium-Magnesium-Zinc, Cranberry pills
Secondary conditions: mouth ulcers, joint pain, swelling ankles, extreme fatigue
Previous/occasional Rx's: 20mg Prednisone taper, Flagyl, Levaquin
No surgeries to date

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 12:15 AM (GMT -7)
There are a total of 2,735,771 posts in 301,331 threads.
View Active Threads


Who's Online
This forum has 151433 registered members. Please welcome our newest member, teenujohn.
242 Guest(s), 6 Registered Member(s) are currently online.  Details
Georgia Hunter, Job_the_Phoenix, Charmed3, gilly2, celebrate life, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer